I have been on all oral medication that you can think of and topicals like Differin etc. The second I stop and ween of off it the acne comes back worse than before. My acne is only in the hormonal area of lower face. It has affected me so much, that I don't even want to leave the house anymore. And if I do, I wear so much make up that it looks even worse! Please help. I am at my wits end at this point. I was thinking of trying PDT with ALA Blu but it's so expensive, thoughts?
Persistent Acne and Hyperpigmentation: How Can I Permanently Resolve it?
Doctor Answers (1)
Acne, hormones scars
As you correctly stated, acne in the lower half of the face in women is often related to hormonal factors. When the usual retinoids, antibiotics and other topicals do not work we often consider targeting the source-hormones. You might ask about being treated with oral contraceptives and/or spironolactone.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.